Skip to main content Accessibility help

Rigidity and Height Bounds for Certain Post-critically Finite Endomorphisms of ℙN

  • Patrick Ingram (a1)


The morphism $f\,:\,{{\mathbb{P}}^{N}}\,\to \,{{\mathbb{P}}^{N}}$ is called post-critically finite $\left( \text{PCF} \right)$ if the forward image of the critical locus, under iteration of $f$ , has algebraic support. In the case $N\,=\,1$ , a result of Thurston implies that there are no algebraic families of PCF morphisms, other than a well-understood exceptional class known as the flexible Lattés maps. A related arithmetic result states that the set of PCF morphisms corresponds to a set of bounded height in the moduli space of univariate rational functions. We prove corresponding results for a certain subclass of the regular polynomial endomorphisms of ${{\mathbb{P}}^{N}}$ for any $N$ .



Hide All
[1]Baker, M. and DeMarco, L., Preperiodic points and unlikely intersections Duke Math. Journal. 159 (2011), no. 1, pp. 129.
[2] Baker, M. andDeMarco, L., Special curves and postcritically-ûnite polynomials, Forum Math., Pi, 1 (2013), e3 (35 pages).
[3] Bedford, E. and Jonsson, M., Dynamics of regular polynomial endomorphisms of Ck, Amer. J. Math. 122 (2000), pp. 153212.
[4] Benedetto, R. L., Ingram, P., Jones, R., and Levy, A., Attracting cycles in p-adic dynamics and height bounds for post-critically finite maps. Duke Math. J. 163 no. 13 (2014), pp.23252356
[5] Benedetto, R. L., A Criterion for Potentially Good Reduction in Non-archimedean Dynamics. Acta Arith. 165 (2014), pp.251256.
[6] Bost, J.-B., Gillet, H., and Soulé, C., Heights of projective varieties and positive Green forms J.Amer. Math. Soc. 7 (1994),no.pp.9031027.
[7] Call, G. S. and Silverman, J. H., Canonical heights on varieties with morphisms Compositio Math 89 (1993), pp.163–205.
[8] DeMarco, L., Hruska, S. L., Axiom A polynomial skew products of Cz and their postcritical sets Ergodic Theory Dynam. Systems 28 (2008) pp. 17291748.
[9] Dinh, T.-C., Sur les applications de Lattés de Pk , J. Math. Pures Appl. (9) 80 (2001), no. 6, pp. 577–592.
[10] Epstein, A. L., Integrality and rigidity for postcritically finite polynomials,With an appendix by Epstein and Bjorn Poonen.Bull. Lond. Math. Soc. 44(2012), no. 1, pp.3946.
[11] Favre, C. and Gauthier, T., Distribution of postcritically finite polynomials, arXiv:1302.0810.
[12] Fornæss, E. and Sibony, N., Critically finite rational maps on P2. The Madison Symposium on Complex Analysis (Madison, WI, 1991), pp. 245260, volume 137 of Contemp. Math., Amer. Math. Soc., Providence, RI, 1992.
[13]Ingram, P., Variation of the canonical height for a family of polynomials J. Riene Ange. Math. (to appear).
[14] Ingram, P., A finiteness result for post–critically finite polynomials, Int. Math. Res. Not. 2012, no. 3, pp. 524–543.
[15] Ingram, P., Variation of the canonical height for polynomials in several variables, Int. Math. Res. Not. (to appear)doi:10.1093/imrn/rnv121
[16] Jonsson, M., Some properties of z–critically ûnite holomorphic maps of P2. Ergodic Theory Dynam. Systems 18 (1998), no. 1, pp. 171–187.
[17] M.Jonsson, , Dynamics of polynomial skew products on C2. Math. Ann. 314(1999), no.3 ,pp.403447.
[18] Jouanolou, J.-P., Le formalisme du résultant. Adv. Math. 90 (1991), no. 2, pp. 117–263.
[19] Koch, S., Teichmüller theory and critically unite endomorphisms. Adv. Math. 248(2013), pp. 573–617
[20] Levy, A., An algebraic proof of Thurston's rigidity for a polynomial (arXiv:1201.1969)
[21] Masser, D. and Wüstholz, G., Fields of large transcendence degree generated by values of elliptic functions Invent. Math 72 (1983), pp. 407464.
[22] Minimair, M., MR package for Maple, 2007,
[23] Moriwaki, A., Arithmetic height functions over finitely generated fields, Invent. Math.140 (2000), no. 1, pp.101142. z.
[24] Rong, F., The Fatou set for critically finite maps. Proc. Amer. Math. Soc., 136 (2008), pp. 3621–3625.
[25] Rong, F., Lattés maps on P2. J. Math. Pures Appl. (9)93 (2010), no. 6, pp. 636650.
[26] Philippon, P., Sur des hauteurs alternativesI. Math. Ann 289 (1991), no. 2, pp. 255283.
[27] Silverman, J. H., The Arithmetic of Dynamical Systems, volume 241 of Graduate Texts in Mathematics. Springer, 2007.
[28] JSilverman, . H., Moduli Spaces and Arithmetic Dynamics, volume 30 of CRM Monograph Series. AMS, 2012.
[29] Silverman, J. H., An algebraic approach to certain cases of Thurston rigidity. Proc. Amer. Math. Soc.140 (2012), no.10 , pp. 34213434
[30] Stein, W. A. et al., Sage Mathematics Software (Version 5.8–OSX–64 bit–10.8), The Sage Development Team,
[31] Douady, A. and Hubbard, J., A proof of_urston's topological characterization of rational functions Acta Math. 171 (1993), pp. 263–297.
[32] Uchimura, K., Generalized Chebyshev maps of C2 and their perturbations. Osaka J. Math. 46(2009), no.4, pp.995–1017.
[33] Ueda, T., Critical orbits of holomorphic maps on projective spaces. J. Geom. Anal. 8 (1998), Issue 4, pp. 319334.
[34] Veselov, A., Integrable mappings and Lie algebras. Dokl. Akad. Nauk SSSR 292 (1987), no.6 ,pp.12891291.
[35] Zdunik, A., Parabolic orbifolds and the dimension of the maximal measure for rational maps. Invent. Math. 99 (1990), no. h, pp.627649
[36] Zhang, S., Small points and adelic metrics. J. Algebraic Geom. 4 (1995), no. 2, pp. 281–300.
MathJax is a JavaScript display engine for mathematics. For more information see


Related content

Powered by UNSILO

Rigidity and Height Bounds for Certain Post-critically Finite Endomorphisms of ℙN

  • Patrick Ingram (a1)


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.